MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER
Model Number 119116
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter had been in the patient for only few hours and it was noticed that the temperature cable inside of the foley was unraveling and distorting the catheter.There was no travelling or unusual manipulation of the foley was reported.It was removed and replaced, also patient was not harmed.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone temperature sensing foley with manufacturing lot number ngeu4022.Visual inspection of the sample noted that when the catheter was not held straight, the tension from the thermistor wires caused protrusions in the shaft and bends at many locations.This caused the catheter shaft to greatly distort and twist.This does not meet the specification as "the wire should not be kinked, knotted or broken once is inserted in the lumen." a potential root cause for this failure could be "after insertion, catheter is stretched (in cleaning)." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter." corrections: d, h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the foley catheter had been in the patient for only few hours, and it was noticed that the temperature cable inside of the foley was unraveling and distorting the catheter.There was no travelling or unusual manipulation of the foley was reported.It was removed and replaced, also patient was not harmed.

Brand Name
BARDEX ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11490405
Report Number1018233-2021-01301
Device Sequence Number2857225
Product Code EZL
UDI-Device Identifier00801741046032
UDI-Public(01)00801741046032
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/07/2025
Device Model Number119116
Device Catalogue Number119116
Device Lot NumberNGEU4022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;